Opuscula Mathematica

Opuscula Math.
 24
, no. 1
 (), 133-159
Opuscula Mathematica

Instability and the formation of bubbles and the plugs in fluidized beds


Abstract. This is an review paper, particulary concentrate on results not many researches by reason that are explain in the text. We consider stability of disperse, two-phase flow (gas-solid particles or liquid-solid particles) linear and non-linear. In particular we discuss the result of Anderson, Sundareson and Jackson (1995) [Anderson K., Sundareson S., Jackson R.: Instabilities and the formation of bubbles in fluidized beds. J. Fluid Mech. 303 (1995), 327-366] that for vertical dispersion flow one- and two-dimensional, they attack problem growing disturbances directly by numerical integration of equations of motion from given initial conditions (using computer Cray C-90). In principle, this would allow authors to explore all aspects of dynamical behaviour of fluidized beds. It is interesting mechanism of periodic plug describing by Anderson et al. and attest by other researchers. Second part of paper is more general, dedicate the problem of linear stability of uniformly fluidized state ("fluidized bed"). We make the most important stages of calculations (after to Jackson (2000) [Jackson R.: The Dynamics of Fluidized Particles. Cambridge University Press 2000]) and demonstrate that the majority (but not all) of fluidized beds with parameters having technical importance is unstable, or stable in narrow interval of wave numbers \(k\).
Keywords: multiphase flow, bubbling, linear and nonlinear instability, dispersion relation, periodic plugs (or slugs).
Mathematics Subject Classification: 76-02, 76E30, 76M10, 76T10, 76T20.
Cite this article as:
Piotr Schulz, Instability and the formation of bubbles and the plugs in fluidized beds, Opuscula Math. 24, no. 1 (2004), 133-159
 
Download this article's citation as:
a .bib file (BibTeX), a .ris file (RefMan), a .enw file (EndNote)
or export to RefWorks.

RSS Feed

horizontal rule

ISSN 1232−9274, e-ISSN 2300−6919, DOI https://doi.org/10.7494/OpMath
Copyright © 2003−2017 OPUSCULA MATHEMATICA
Contact: opuscula@agh.edu.pl
Made by Tomasz Zabawa

horizontal rule

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.